MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the coil (subject device) failed to detach upon multiple detachment attempts.The physician attempted to remove and reinsert the subject coil and found the delivery wire to be kinked.The physician attempted to make the delivery wire straight but it fractured during the attempt.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the proximal contact wire was broken and the coil delivery wire was kinked/bent.The coil delivery wire was severely stretched and damaged.The distal tip was found to be intact and the main coil was stretched.During functional inspection, the main coil was placed in a detachment jar filled with saline.The proximal contact was placed into the demo inzone device.The green ready light illuminated and the detach button was pushed.The detachment cycle was completed and the main coil did not detach.The reported complaint was confirmed during device analysis.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no anomalies noted to the devices after prior to use and continuous flush was maintained.It is probable that the proximal contact was broken as a result of handling of the device and the delivery wire was also damaged as a result of handling during the clinical procedure, therefore an assignable cause of "handling damage" will be assigned to reported/analysed main coil failed/unable to detach, coil delivery wire kinked/bent, as well as the analysed coil proximal contact broken/fractured and coil delivery wire damaged.Inspection of device confirmed the coil proximal contact broken/fractured '; therefore "not confirmed" will be assigned to the reported coil delivery wire broken/fractured during use.It is probable that the main coil was stretched during the clinical procedure.An assignable cause of procedural factors will be assigned to the analysed main coil stretched, as the issue is associated with a product that meets design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the device performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 ULTRA 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10449065
Report Number3008881809-2020-00243
Device Sequence Number11676511
Product Code HCG
UDI-Device Identifier07613252192336
UDI-Public07613252192336
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Model NumberM0035424100
Device Catalogue NumberM0035424100
Device Lot Number22026650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENCHON10 MICROCATHETER (MEDTRONIC); EXCELSIOR XT-27 MICROCATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER); NEUROFORM EZ STENT (STRYKER); NEUROFORM EZ STENT (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER); NEUROFORM EZ STENT (STRYKER)
Patient Age53 YR